MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-35
Medical Device Problem Codes Unintended Ejection (1234); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure for a patient with a c7, c6, and c4 segment tandem aneurysm, a pipeline embolization device (ped2-5-30) could not be opened smoothly.The procedure involved placing the device from the distal end of m1 to the c3 segment.The first stent, ped2 4.5-30, was successfully deployed without issues.However, the second stent, ped2-5-30, failed to open properly despite being retrieved twice.Upon withdrawal from the body, it was found to have dislodged into p27 (phenom 27 microcatheter).The stent was then replaced with a ped2 4.75-35, which was successfully deployed, completing the operation.The aneurysm was unruptured, saccular in morphology, with a maximum diameter of 7.2mm and a neck diameter of 15mm.The landing zone artery sizes were 4.77mm distally and 3.2mm proximally, with normal vessel tortuosity.Angiographic results post-procedure were normal.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the pipeline had been deployed in the phenom 27 microcatheter.The pushwire was not rotated or pulled back during deployment.The distal of the pipeline could not be opened.The pipeline was not placed in a vessel bend when it failed to open.No additional operations were attempted to open the device.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-78210), ruler (m-83361) as found condition: the pipeline flex shield braid and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within a dispenser coil.The pipeline flex pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned stuck within catheter hub.The distal end of pipeline flex shield braid was found to be not opened due to damaged braid.The proximal end of pipeline flex shield braid was found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.No damage was found with catheter tip and marker band.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was cut to remove the braid from catheter hub.The catheter was flushed with water and water exited out from the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield was confirmed to have failure/incomplete open at distal as the distal end of pipeline flex shield braid was found to be not opened due to damaged braid.However, the cause for damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20835147
Report Number2029214-2024-02230
Device Sequence Number8628004
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2024
Supplement Date Received by Manufacturer12/09/2024
02/05/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/02/2025
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale